Alert archive / New York / Wind Advisories in 2005
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 16, 2005, 4:40 AM EST for 4 counties in New York; 4 counties in Vermont. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 4:40 AM EST (09:40 UTC)
- Expired
- Nov 16, 2005, 2:45 PM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 40 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 160940 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 440 AM EST WED NOV 16 2005 ...STRONG AND GUSTY WINDS ACROSS NORTHERN NEW YORK AND ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS TODAY INTO EARLY THIS EVENING... .STRONG LOW PRESSURE ACROSS THE NORTHERN GREAT LAKES WILL MOVE RAPIDLY NORTHEAST TO NEAR JAMES BAY BY THIS EVENING. AN UNUSUALLY STRONG AND RAPIDLY MOVING COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE EAST ACROSS THE AREA DURING THE AFTERNOON HOURS. A BAND OF STRONG SOUTHEASTERLY TO SOUTHERLY WINDS AHEAD OF THE FRONT...AND SOUTHWESTERLY WINDS BEHIND THE FRONT...WILL IMPACT THE NORTH COUNTRY FROM MID MORNING INTO THE LATE AFTERNOON OR EARLY EVENING HOURS. DURING THIS TIME...SURFACE WINDS WILL BE LOCALLY ENHANCED BY TERRAIN INFLUENCES...ESPECIALLY ALONG THE WESTERN SLOPES OF THE GREEN AND ADIRONDACK MOUNTAINS...AND PORTIONS OF THE SAINT LAWRENCE VALLEY. ACROSS THESE LOCATIONS...WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED. THE SOUTHWESTERLY WINDS SHOULD THEN SLOWLY SUBSIDE BELOW 35 MPH BY MID TO LATE EVENING. VTZ016>019-161745- /O.NEW.KBTV.WI.Y.0005.051116T0940Z-051117T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 440 AM EST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED THIS MORNING INTO THE EARLY AFTERNOON HOURS. WINDS WILL THEN TURN SOUTHWESTERLY AND SLOWLY SUBSIDE BY THE LATE AFTERNOON OR EARLY EVENING HOURS. WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. $$ NYZ029>031-034-161745- /O.NEW.KBTV.WI.Y.0005.051116T0940Z-051117T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 440 AM EST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE NORTHERN ADIRONDACKS...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTH TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED THIS MORNING INTO THE LATE AFTERNOON HOURS. SOUTHWEST WINDS WILL THEN SLOWLY SUBSIDE BY THE EARLY EVENING HOURS. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. $$ NYZ026-027-087-161745- /O.NEW.KBTV.WI.Y.0005.051116T1200Z-051117T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 440 AM EST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE SAINT LAWRENCE VALLEY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF SAINT LAWRENCE COUNTY THIS MORNING INTO THE LATE AFTERNOON HOURS. MAINLY EAST TO NORTHEAST WINDS OF 10 TO 15 MPH ARE EXPECTED ACROSS THE FAR NORTHERN PORTIONS OF SAINT LAWRENCE AND FRANKLIN COUNTIES THIS MORNING...THEN TURN SHARPLY SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH DURING THE AFTERNOON. THE SOUTHWESTERLY WINDS WILL THEN SLOWLY SUBSIDE THIS EVENING. WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. $$ JMG
2 follow-up statements
000 WWUS71 KBTV 161744 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1244 PM EST WED NOV 16 2005 ...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS NORTHERN NEW YORK AND ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS AFTERNOON INTO EARLY THIS EVENING... .STRONG LOW PRESSURE WILL MOVE NORTHEAST TO NEAR JAMES BAY BY THIS EVENING. A RAPIDLY MOVING COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. A BAND OF STRONG SOUTHERLY WINDS AHEAD OF THE FRONT...AND SOUTHWESTERLY WINDS BEHIND THE FRONT...WILL CONTINUE TO IMPACT THE NORTH COUNTRY THIS AFTERNOON. SURFACE WINDS WILL BE LOCALLY ENHANCED BY TERRAIN INFLUENCES...ESPECIALLY ALONG THE WESTERN SLOPES OF THE GREEN AND ADIRONDACK MOUNTAINS...AND IN THE SAINT LAWRENCE VALLEY. ACROSS THESE LOCATIONS...WIND GUSTS OF UP TO 50 MPH HAVE BEEN REPORTED THIS MORNING...AND CAN BE EXPECTED THIS AFTERNOON AS WELL. THE SOUTHWESTERLY WINDS WILL THEN SLOWLY SUBSIDE BELOW 35 MPH BY MID TO LATE EVENING. VTZ016>019-170000- /O.CON.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1244 PM EST WED NOV 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. IT REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH WILL CONTINUE EARLY THIS AFTERNOON. WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. WINDS WILL THEN TURN SOUTHWESTERLY AND SLOWLY SUBSIDE LATE THIS AFTERNOON AND EARLY THIS EVENING. $$ NYZ029>031-034-170000- /O.CON.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 1244 PM EST WED NOV 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE NORTHERN ADIRONDACKS. IT REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON. WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. WINDS WILL THEN SLOWLY SUBSIDE BY THE EARLY EVENING HOURS. $$ NYZ026-027-087-170000- /O.CON.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 1244 PM EST WED NOV 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE SAINT LAWRENCE VALLEY. IT REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON. WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. WINDS WILL THEN SLOWLY SUBSIDE THIS EVENING. $$
000 WWUS71 KBTV 161945 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 245 PM EST WED NOV 16 2005 NYZ026-027-029>031-034-087-VTZ016>019-162045- /O.CAN.KBTV.WI.Y.0005.000000T0000Z-051117T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 245 PM EST WED NOV 16 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE SAINT LAWRENCE VALLEY...THE NORTHERN ADIRONDACKS...AND THE WESTERN SLOPES OF THE GREEN MOUNTAINS. WHILE IT WILL REMAIN WINDY INTO THE EVENING HOURS...THE THREAT OF SUSTAINED WINDS OF 35 MPH OR WIND GUSTS OF 50 MPH HAS DIMINISHED. EXPECT WINDS TO BE MOSTLY FROM THE SOUTHWEST AT SPEEDS OF 15 TO 30 MPH WITH SOME GUSTS TO 40 MPH POSSIBLE INTO THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 15, 8:58 PM EST, 7 hours 42 minutes earlier.
Area forecast discussion, Nov 15, 8:58 PM EST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 858 PM EST TUE NOV 15 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... CURRENT FORECAST ON TRACK SO NO UPDATE AT THIS TIME. WARM FRONTAL PRECIPITATION WILL TAPER OFF TO SPOTTY SHOWERS OR DRIZZLE AFTER MIDNIGHT TONIGHT AS LIFT FROM STRONG DEEP MOISTURE CONVERGENCE AND FRONTOGENESIS LIFT NORTH AFTER 06Z. TEMPERATURES RISING OVERNIGHT WITH INCREASING SOUTHERLY GRADIENT AND WINDS BY MORNING WEST OF THE GREEN MOUNTAINS. KALY SOUNDING GRADIENT WINDS COULD BE A PROBLEM TOMORROW NEAR ADVISORY STRENGTH AS MENTIONED EARLIER. && .AVIATION (00Z-00Z)...FCST CONCERNS FOR TAF SITES ARE VARIABLE LIFR/MVFR CIGS/VIS ASSOCIATED WITH WARM FRONTAL PRECIP THRU 05-06Z...FOLLOWED OVERNIGHT LOW CIGS/VIS AND INCREASE THREAT FOR LLVL WS. CRNT RADAR TREND SHOWS LARGE AREA OF LIGHT TO MODERATE RAIN ASSOCIATED WITH WARM FRNT LIFTING ACRS OUR FA. AFT 06Z BEST OMEGA/LIFT MOVES NORTH OF TAF SITES...BUT SOUNDINGS AND MOISTURE PROFILES SHOW PLENTY OF LLVL RH...THEREFORE WL MENTION -RA/DZ WITH CIGS AOB 1KFT. IN ADDITION...SOUNDING PROFILES AND WIND FIELDS INCREASE TO 50KT AT 2KFT. WL MENTION WS020/16050KT. SFC FRNT AND ASSOCIATED LIFT/MOISTURE APPROACH MSS TAF BY 17Z WED. WSETA SHOWS NARROW COLD FRONTAL BAND OF PRECIPITATION (+SHRA) CROSSING THROUGH ALL THE TAF SITES REACHING KMPV BY 22Z. COULD BE SOME VCTS BUT WILL LET LATER SHIFTS PUT IN IF IT BECOMES MORE CERTAIN. && .HYDROLOGY... SIGNIFICANT RISES ON THE RIVERS IS EXPECTED OVERNIGHT AND TOMORROW BUT SHOULD REMAIN BELOW FLOOD. RAINFALL OF 0.50 TO 1.00 WITH A FEW REPORTS OF MORE THAN AN INCH SO FAR. THERE WILL BE A BREAK IN THE PRECIPITATION LATER TONIGHT AFTER ANOTHER 0.25 IN THE FAR N. LINE OF SHOWERS AND PERHAPS THUNDER TOMORROW COULD ADD ANOTHER HALF INCH. THE SMALLER TRIBUTARIES OF THE MAIN RIVERS IN THE NORTHERN HALF OF VERMONT ARE ALREADY SHOWING THE INITIAL SHARP RISES OF UP A HALF A FOOT TO A FOOT INCLUDING...DOG RIVER...PIKE RIVER...NEW HAVEN RIVER...AYERS BROOK...EAST BRANCH OF THE PASSUMPSIC. && .PREVIOUS DISCUSSION... (ISSUED 410 PM EST TUE NOV 15 2005) SHORT TERM (TONIGHT THROUGH FRIDAY)... LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT LIFTS NORTH THRU CNTRL GRTLKS TONITE AND REACHES JAMES BAY WED PM. WRMFRNT ASSOCD WITH THIS LOW WILL LIFT NORTH THRU FA OVERNIGHT/EARLY WED. LATEST RADAR SHOWING WIDESPREAD RAIN ACRS FA ATTM...WHICH WILL CONTINUE THIS EVENING. AS BEST OVERRUNNING LIFTS NORTH OF FA LATER TONITE...SO WILL THE RAIN. POPS TAPER TO CHC AFTER MIDNIGHT FROM SOUTH TO NORTH ACRS FA. EXPECTED TOTAL RAINFALL THRU TONITE EXPECTED TO BE AROUND AN INCH ACRS MUCH OF RGN. WARM SECTOR CONDITIONS EXPECTED FOR A GOOD PART OF WEDNESDAY. CDFNT WILL MOVE WEST TO EAST ACRS FA BTWN 18Z-00Z. SEVERAL WX CONCERNS FOR WED INCLUDING POTENTIAL FOR STG WINDS...HVY RAIN...AND TSRA. STRONGEST WINDS DURING WED EXPECTED TO BE ACRS ADRNDKS AND WRN SLOPES OF GREEN MTNS WITH GUSTS 45 MPH PSBLE. GUSTS MAY ALSO APRCH 40 MPH IN CHMPLN/ST LWR VLYS...ALTHO PRESENCE OF INVERSION AT LEAST DURINGTHE MORNING MAY BE AN INHIBITING FACTOR. MUCH OF WED AM WILL BE DRY...BUT MORE RAIN EXPECTED DURING PM WITH CDFNT. ANOTHER INCH OF RAIN PSBL WED PM/EVEN. THIS PCPN CONVECTIVE IN NATURE...SO POTENTIAL FOR LOCALLY HIR AMTS. RESULT WILL BE MDT RISES IN RIVERS...BUT ATTM THEY ARE EXPECTED TO RMN BELOW FLOOD STAGE. MARGINAL INSTABILITY JUST AHEAD OF FROPA WEDNESDAY...SO HAVE CONTD WITH CHC TSRA. RISK OF ANY SVR EXPECTED TO RMN SOUTH OF FA HOWEVER. AS FRONT PUSHES EAST OF FA WED NITE...WDSPRD SHWRS AND WDLY SCT TSRA ASSOCD WITH FRONT WILL COME TO AN END. THERE WILL BE A CONTD CHC OF SHWRS OVRNGHT AS WE RMN UNDER UPPER TROF. CAA WILL RESULT IN RAIN SHWRS MIXING WITH OR CHANGING TO SNOW SHWRS...ESP OVER HIR TRRN. MORE RAIN/SNOW SHWRS PSBL THURS AS CAA CONTINUES AND SHRTWV TROF MOVES THRU RGN. LLVL FLOW FAVORABLE FOR SOME LES IN ADRNDKS THURS. FLOW EVENTUALLY TURNS MORE NW AND FAVORABLE FOR UPSLOPE SNOW SHWR ACTIVITY LATER THURS/THURS NITE. HIGH PRESSURE BLDS IN FRIDAY RESULTING IN DRIER CONDITIONS. LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... OVERALL PATTERN CHANGE OCCURS DURING THE EXTENDED PERIOD WITH MID/UPPER LVL TROF DEVELOPING ACRS THE EASTERN CONUS. MODELS IN GOOD AGREEMENT WITH PLACEMENT OF TROF ACRS REGION...BUT HAVING DIFFICULTIES WITH INDIVIDUAL S/WS AND ASSOCIATED SFC LOW DEVELOPMENT AND TRACK. FCSTER CONFIDENCE IS AVERAGE THROUGH THE WEEKEND...BUT BELOW AVERAGE FOR NEXT WEEK. WL KEEP SATURDAY DRY BASED SFC RIDGE OVERHEAD AND PLENTY OF DRY AIR/SUBSIDENCE ACRS OUR FA. WL MENTION CHC POPS WESTERN FA LATE SATURDAY NITE INTO SUNDAY ASSOCIATED WITH LLVL WAA AND WEAK 5H VORT MOVING ALONG SFC FRNT. HOWEVER...GIVEN AMOUNT OF LIFT AND OVERALL MOISTURE PROFILE...QPF WL BE LIGHT. MID/UPPER LVL TROF CONTS MONDAY INTO TUES WITH SOME QUESTION ABOUT EVOLUTION OF SFC LOW DEVELOPMENT OFF THE CAROLINA COAST. ECMWF IS CLOSEST TO THE COAST AND STRONGEST WITH DEVELOPMENT...WHILE GFS HAS SFC DEVELOPMENT WELL OFF THE SE COAST LINE. WL CONT TO MENTION CHC POPS ATTM AND MONITOR LATER RUNS FOR POTENTIAL COASTAL DEVELOPMENT. PROGGED 85H TEMPS SUPPORT TEMPS 3 TO 5 DEGREES BELOW NORMAL THRU NEXT TUES. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...SISSON
Hazardous weather outlook, Nov 15, 5:23 AM EST, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 523 AM EST TUE NOV 15 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-161030- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 523 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA AS SLEET...SNOW WILL DEVELOP THIS MORNING AND CHANGE TO RAIN FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON. A SLUSHY...ICY ACCUMULATION OF LESS THAN AN INCH TO 3 INCHES IS POSSIBLE. THIS IS ASSOCIATED WITH A MAJOR STORM SYSTEM EXPECTED TO MOVE TOWARD THE GREAT LAKES TODAY AND LIKELY NORTH OF THE AREA TONIGHT AND WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS STORM HAS A VERY STRONG WIND JUST A FEW THOUSAND FEET IN ELEVATION THAT MAY CAUSE SOME POWER OUTAGES ON EXPOSED RIDELINES LATE TUESDAY NIGHT THROUGH WEDNESDAY. A TRAILING COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY AFTERNOON AND EVENING AND THIS COULD POSE SIMILAR CONDITIONS AS WE HAVE SEEN THE PAST FEW WEEKS...THAT BEING VERY WINDY AND MILDER AHEAD THE COLD FRONT WITH WINDY...COLDER AIR AND RAIN SHOWERS CHANGING TO SNOW SHOWERS AFTER THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SNOWFALL...TYPE OF PRECIPITATION AND CHANGEOVER OF PRECIPITATION TYPES ARE ENCOURAGED TO BE REPORTED TO THE NATIONAL WEATHER SERVICE OFFICE IN BURLINGTON.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 5:01 AM EST | Lake Effect Snow Watch | BTV | Franklin, St. Lawrence | 34 hr |
| Nov 16, 3:15 PM EST | Lake Effect Snow Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 23 hr |
Nearby
Wind Advisories in New York, 2005Wind Advisories in Vermont, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.